You are here:

Birth Control/Birth control and your period.

Advertisement


Question
I had a baby in September of 2014.. Had my period in October, then again in November when I started birth control (Junel FE) on the first day of my period.  It lasted for 2 weeks, I took my pill and skipped the placebo pills in December and January and then had some spotting for about 10 days in February.  I called my dr, they advised not to take the pill correctly so my body can get back to normal from having the baby.  So I had a normal period in March and now, I started taking the placebo pills Thursday night, today all I have is light light brown spotting with some brighter blood in it.  Is this normal?  Of course I googled it and it says a sign of cervical cancer is spotting instead of your period so now I am freaking out.  My last pap was March of 2014 and was normal.

Answer
Forget the stupid information saying that spotting instead of a period is a sign of cervical cancer.  Completely untrue.

It's normal to have very light periods or just spotting while on low dose pills.  Sometimes periods get so light that they don't come at all.  As long as you get some spotting when your period is expected, that's a period and nothing to worry about.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.